MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q EXPANSION KITS WITH SOAKER CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G; CATHETERS

AVANOS MEDICAL - IRVINE ON-Q EXPANSION KITS WITH SOAKER CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G; CATHETERS
Model Number PM020-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 28-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 500 ml, flow rate: 8 ml/hr, procedure: robotic total laparoscopic hysterectomy, cathplace: mid abdomen.It was reported that a doctor had a patient who experienced an infection after a robotic hysterectomy.Additional information received on 15-jan-2019 stated that procedure was associated with the use of an on-q catheter.The location of the infection was at the vaginal cuff, and was diagnosed via physical exam 10 days after the procedure.The patient was treated with intravenous antibiotics.
 
Additional Manufacturer Narrative
All information reasonably known as of 19-apr-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
ON-Q EXPANSION KITS WITH SOAKER CATHETER, 5 IN. (12.5 CM) / NEEDLE 6 IN X 17 G
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8292419
Report Number2026095-2019-00023
Device Sequence Number1500663
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVICAINE 0.2%
Patient Age32 YR
Patient Weight96